Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have callagenous colitis and have gall stones. Have diarrhea, nausea and lower bowel pain. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions

I have callagenous colitis and many decades ago a GI doc identified that I have a few gallstones. I am 55 year old femael (and a nurse). The meds. I take are coumadin (am a Factor V and II), celexa, asthma inhalers).

I have diarreah, nasea and lower bowel pain on the left and right regions after ingesting any/all fatty meals. Immodium does not help and the stool is watery and loose, very different than when my colitis acts up?
Posted Mon, 14 Oct 2013 in Crohn's Disease
Answered by Dr. Grzegorz Stanko 36 minutes later
Brief Answer:
Chronic pancreatitis or Crohns flare up.

Detailed Answer:

Thank you for the query.

You can not expect that the symptoms will be the same with every flare up. Generally symptoms depends of the inflammation localization.
Now, your symptoms are either another flare up or (if you are certain its something else) by pancreas inflammation. Due to gallstones which could migrate to the bile ducts, pancreas ducts could get obstructed what can lead to its inflammation.
Fat intolerance, loose stools and abdominal pain are typical chronic pancreatitis symptoms.
As you are Crohns patient, you should have colonoscopy every 2 years. I suggest you to have this test done. In a meanwhile you should also have liver tests, amylase, lipase, urine amylase and abdominal CT done. If the flare up will be ruled out and there will be any pancreas changes in the CT, chronic pancreatitis can be diagnosed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor